MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 8 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 8 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR120408
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg d4: udi: as the lot number for the device involved in the event was not confirmed, the full udi is currently not available.The device was not returned; therefore, no further investigation can be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, cerepak coils were being used to embolize a venus fistula feeder.Using a cerebase guide sheath, vecta 46 catheter and a scepter xc balloon catheter to insert coils.When using the mechanical detachment handle for a freeform xsft 3mm x 8 cm coil (xcr120308, 31112709), the handle was moved too far laterally/towards the physician which caused the manual break point and pull wire to fracture.The physician believed it was user error for moving the pusher tub/handle.The coil was then removed.No delay or patient harm occurred.A freeform xsft 4mm x 8 cm coil (xcr120408, lot to be confirmed) was placed but failed to detach with manual break.The manual break was initiated according to the instructions for use (ifu).After initial break and pull, the coil didn¿t detach.The physician then pulled a second time, pulling many cm of wire.The coil still didn¿t detach.The coil was then removed.No patient harm occurred and no significant delayed occurred.Additional event information was received on 19-aug-2024 indicating that the freeform xsft 3mm x 8 cm was the first coil used.When the freeform xsft 4mm x 8 cm coil was used, there had been 7 coils inserted and detached.There was resistance encountered when the freeform xsft 3mm x 8 cm coil was being inserted into the scepter xc.The guide rhv was then loosened, and the coil was inserted smoothly the rest of the way.The freeform xsft 3mm x 8 cm coil unintentionally broke at the manual break score mark, within the rhv of the scepter balloon.The physician admitted it was his fault.No other damage was reported.Two attempts were made with the mechanical detachment handler when using the freeform xsft 4mm x 8 cm coil.The vessels weren¿t extremely tortuous.The procedural delays were not clinically significant.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch.Complaint conclusion: as reported by the field, during a coil embolization, cerepak coils were being used to embolize a venus fistula feeder.Using a cerebase guide sheath, vecta 46 catheter and a scepter xc balloon catheter to insert coils.When using the mechanical detachment handle for a freeform xsft 3mm x 8 cm coil (xcr120308, 31112709), the handle was moved too far laterally/towards the physician which caused the manual break point and pull wire to fracture.The physician believed it was user error for moving the pusher tub/handle.The coil was then removed.No delay or patient harm occurred.A freeform xsft 4mm x 8 cm coil (xcr120408, 31293428) was placed but failed to detach with manual break.The manual break was initiated according to the instructions for use (ifu).After initial break and pull, the coil didn¿t detach.The physician then pulled a second time, pulling many cm of wire.The coil still didn¿t detach.The coil was then removed.No patient harm occurred and no significant delayed occurred.Additional event information was received on 19-aug-2024 indicating that the freeform xsft 3mm x 8 cm was the first coil used.When the freeform xsft 4mm x 8 cm coil was used, there had been 7 coils inserted and detached.There was resistance encountered when the freeform xsft 3mm x 8 cm coil was being inserted into the scepter xc.The guide rhv was then loosened, and the coil was inserted smoothly the rest of the way.The freeform xsft 3mm x 8 cm coil unintentionally broke at the manual break score mark, within the rhv of the scepter balloon.The physician admitted it was his fault.No other damage was reported.Two attempts were made with the mechanical detachment handler when using the freeform xsft 4mm x 8 cm coil.The vessels weren¿t extremely tortuous.The procedural delays were not clinically significant.The device was not returned; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31293428 number, and no non-conformance's related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 4MM X 8 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20144072
Report Number3008114965-2024-00860
Device Sequence Number19895681
Product Code KRD
UDI-Device Identifier10886704083672
UDI-Public(01)10886704083672(17)270228(10)31293428
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXCR120408
Device Lot Number31293428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS VECTA® 46 INTERMEDIATE CATHETER (STRYKER); MECHANICAL DETACHMENT HANDLE
Patient SexUnknown